Alert archive / Iowa / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Sioux Falls, SD

April 11, 2010

NWS Sioux Falls, SD issued this red flag warning at Apr 11, 2010, 11:53 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2010, 11:53 AM CDT (16:53 UTC)
Expired
Apr 11, 2010, 7:25 PM CDT
In force
8 hr
Issued by
NWS Sioux Falls, SD

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WWUS83 KFSD 111653
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1153 AM CDT SUN APR 11 2010

...RED FLAG WARNING FOR NORTHWEST IOWA UNTIL 8 PM THIS EVENING FOR
VERY DRY AIR...GUSTY WINDS AND WARM TEMPERATURES.

.EAST WINDS WILL GUST AS HIGH AS 20 TO 30 MPH THIS AFTERNOON...
BETWEEN DEPARTING HIGH PRESSURE OVER MINNESOTA...AND A WARM FRONT
LIFTING NORTH THROUGH THE CENTRAL PLAINS. THE EASTERLY FLOW IS MIXING
OUT A DEEP LAYER OF DRY AIR ALOFT...RESULTING IN RELATIVE HUMIDITY
VALUES OF 10 TO 20 PERCENT ACROSS NORTHWEST IOWA. 

HANDLE ALL FIRE WITH CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS
AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

IAZ300-301-120100-
/O.NEW.KFSD.FW.W.0003.100411T1653Z-100412T0100Z/
NORTHERN LOESS HILLS AND FLOYD RIVER BASIN-
IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-
1153 AM CDT SUN APR 11 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
NORTHWEST IOWA FOR VERY DRY AIR...GUSTY WINDS AND WARM
TEMPERATURES...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN IOWA...300...301

VERY DRY AIR IS AGAIN MIXING TO THE SURFACE TODAY...WITH RELATIVE
HUMIDITY LEVELS OF 10 TO 20 PERCENT EXPECTED ACROSS NORTHWEST IOWA
THROUGH THE AFTERNOON. TEMPERATURES WILL WARM INTO THE UPPER 60S TO
LOWER 70S...WHILE EAST WINDS GUST AS HIGH AS TO 25 TO 30 MPH. THIS
COMBINED WITH VERY DRY FINE FUELS WILL CREATE CRITICAL FIRE BEHAVIOR
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
 JH
3 follow-up statements
015 
WWUS83 KFSD 111809
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
109 PM CDT SUN APR 11 2010

...RED FLAG WARNING FOR NORTHWEST IOWA...SOUTHWEST MINNESOTA...FAR
NORTHEAST NEBRASKA AND PARTS OF SOUTHEAST SOUTH DAKOTA UNTIL 8 PM
THIS EVENING FOR VERY DRY AIR...GUSTY WINDS AND WARM TEMPERATURES...

.EAST TO SOUTHEAST WINDS WILL GUST AS HIGH AS 20 TO 30 MPH THIS
AFTERNOON... BETWEEN DEPARTING HIGH PRESSURE OVER MINNESOTA...AND A
WARM FRONT LIFTING NORTH THROUGH THE CENTRAL PLAINS. THE STRONGEST
WINDS ARE EXPECTED WEST OF THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA...
WHILE AREAS EAST OF THE BUFFALO RIDGE REMAIN UNDER GREATER INFLUENCE
OF THE DEPARTING HIGH PRESSURE. THE EASTERLY FLOW IS MIXING OUT A
DEEP LAYER OF DRY AIR ALOFT...RESULTING IN RELATIVE HUMIDITY VALUES
OF 10 TO 20 PERCENT ACROSS NORTHWEST IOWA...SOUTHWEST MINNESOTA...
EXTREME NORTHEAST NEBRASKA...AND AREAS OF SOUTHEAST SOUTH DAKOTA EAST
OF THE JAMES RIVER VALLEY.

HANDLE ALL FIRE WITH CAUTION. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

MNZ900-NEZ249-SDZ257-258-120100-
/O.EXA.KFSD.FW.W.0003.000000T0000Z-100412T0100Z/
SOUTHWEST MINNESOTA-EXTREME NORTHEAST NEBRASKA-
MIDDLE BIG SIOUX RIVER VALLEY-
LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY-
109 PM CDT SUN APR 11 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
VERY DRY RELATIVE HUMIDITY...GUSTY WINDS AND WARM TEMPERATURES FOR
PARTS OF SOUTHWEST MINNESOTA...EXTREME NORTHEAST NEBRASKA AND PARTS
OF SOUTHEAST SOUTH DAKOTA EAST OF THE JAMES RIVER...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN SOUTH DAKOTA...257...258
IN MINNESOTA...900
IN NEBRASKA...249

VERY DRY AIR IS AGAIN MIXING TO THE SURFACE TODAY...WITH RELATIVE
HUMIDITY LEVELS OF 10 TO 20 PERCENT EXPECTED OVER PARTS OF SOUTHWEST
MINNESOTA...EXTREME NORTHEAST NEBRASKA...AND AREAS EAST OF THE JAMES
RIVER IN SOUTHEAST SOUTH DAKOTA. THROUGH THE AFTERNOON. TEMPERATURES
WILL WARM INTO THE UPPER 60S...WHILE EAST WINDS GUST AS HIGH AS TO 
20 TO 25 MPH. THE MOST CONSISTENT STRONGER WIND GUSTS ARE EXPECTED
SOUTHWEST OF THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA...WHILE
LOCATIONS ALONG AND EAST OF THE BUFFALO RIDGE SHOULD GENERALLY SEE
LIGHTER WINDS WITH BRIEF GUSTS TO AROUND 20 MPH. THE GUSTY WINDS
COMBINED WITH VERY DRY FINE FUELS WILL CREATE CRITICAL FIRE BEHAVIOR
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IAZ300-301-120100-
/O.CON.KFSD.FW.W.0003.000000T0000Z-100412T0100Z/
NORTHERN LOESS HILLS AND FLOYD RIVER BASIN-
IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-
109 PM CDT SUN APR 11 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING ...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN IOWA...300...301

VERY DRY AIR IS AGAIN MIXING TO THE SURFACE TODAY...WITH RELATIVE
HUMIDITY LEVELS OF 10 TO 20 PERCENT EXPECTED ACROSS NORTHWEST
IOWA THROUGH THE AFTERNOON. TEMPERATURES WILL WARM INTO THE UPPER
60S TO LOWER 70S...WHILE EAST WINDS GUST AS HIGH AS TO 25 TO
30 MPH. THIS COMBINED WITH VERY DRY FINE FUELS WILL CREATE
CRITICAL FIRE BEHAVIOR THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
 JH
596 
WWUS83 KFSD 112133
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
433 PM CDT SUN APR 11 2010

...RED FLAG WARNING FOR NORTHWEST IOWA...SOUTHWEST MINNESOTA...
FAR NORTHEAST NEBRASKA...AND THE SOUTHEAST QUARTER OF SOUTH 
DAKOTA UNTIL 8 PM THIS EVENING FOR VERY DRY AIR...GUSTY WINDS AND
WARM TEMPERATURES...

.EAST TO SOUTHEAST WINDS WILL GUST TO NEAR 25 MPH THROUGH EARLY
EVENING...BETWEEN DEPARTING HIGH PRESSURE OVER MINNESOTA...AND A
WARM FRONT LIFTING NORTH THROUGH THE CENTRAL PLAINS. IN SOUTHWEST
MINNESOTA...THE STRONGEST WINDS ARE EXPECTED WEST OF THE BUFFALO
RIDGE...WHILE AREAS EAST OF THE BUFFALO RIDGE REMAIN UNDER GREATER
INFLUENCE OF THE DEPARTING HIGH PRESSURE RESULTING IN LIGHTER
WINDS. THE EASTERLY FLOW IS MIXING OUT A DEEP LAYER OF DRY AIR
ALOFT...RESULTING IN RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT
AT ALL LOCATIONS. 

HANDLE ALL FIRE WITH CAUTION. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

SDZ255-256-120100-
/O.EXA.KFSD.FW.W.0003.000000T0000Z-100412T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
433 PM CDT SUN APR 11 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN SOUTH DAKOTA...255...256

VERY DRY AIR IS AGAIN MIXING TO THE SURFACE TODAY...WITH RELATIVE
HUMIDITY LEVELS OF ONLY 10 TO 20 PERCENT LASTING INTO EARLY
EVENING. SOUTHEAST WINDS WILL BE GUSTY...TO AROUND 25 MPH THROUGH
ABOUT 8 PM. THIS MAY BE ONE OF THE DRIEST DAYS HUMIDITY WISE OF
THE SPRING FIRE SEASON!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IAZ300-301-MNZ900-NEZ249-SDZ257-258-120100-
/O.CON.KFSD.FW.W.0003.000000T0000Z-100412T0100Z/
NORTHERN LOESS HILLS AND FLOYD RIVER BASIN-
IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA-
EXTREME NORTHEAST NEBRASKA-MIDDLE BIG SIOUX RIVER VALLEY-
LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY-
433 PM CDT SUN APR 11 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN SOUTH DAKOTA...257...258
IN MINNESOTA...900
IN NEBRASKA...249
IN IOWA...300...301

VERY DRY AIR IS AGAIN MIXING TO THE SURFACE TODAY...WITH RELATIVE
HUMIDITY LEVELS OF JUST 10 TO 20 PERCENT OCCURRING INTO EARLY
EVENING. SOUTHEAST WINDS WILL GUST AS HIGH AS 25 MPH UNTIL AROUND
8 PM... EXCEPT EAST OF THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA
WHERE 10 TO 20 MPH WINDS WILL LIKELY PREVAIL. THIS MAY BE ONE OF
THE DRIEST DAYS HUMIDITY WISE OF THE SPRING FIRE SEASON!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
496 
WWUS83 KFSD 120025
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
725 PM CDT SUN APR 11 2010

...RED FLAG WARNING FOR THIS AREA IS CANCELLED...

IAZ300-301-MNZ900-NEZ249-SDZ255>258-120130-
/O.CAN.KFSD.FW.W.0003.000000T0000Z-100412T0100Z/
NORTHERN LOESS HILLS AND FLOYD RIVER BASIN-
IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA-
EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY-
MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY-
LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY-
725 PM CDT SUN APR 11 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE RED
FLAG WARNING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN SOUTH DAKOTA...255...256...257...258
IN MINNESOTA...900
IN NEBRASKA...249
IN IOWA...300...301

AS OF 7 PM...WIND SPEEDS HAVE DECREASED TO BELOW RED FLAG CRITERIA. 
IN ADDITION...THE HUMIDITY VALUES WILL LIKELY RISE TO ABOVE RED
FLAG WARNING CRITERIA BY AROUND 8 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Apr 11, 10:30 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 11, 10:30 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1030 AM CDT SUN APR 11 2010

.DISCUSSION...
TEMPERATURES RISING MORE QUICKLY THIS MORNING THAN ANTICIPATED...
ESPECIALLY IN MORE ELEVATED/DOWNSLOPE AREAS GIVEN SHALLOW INVERSION
NOTED ON 12Z SOUNDINGS. FORECAST HIGHS IN THE UPPER 60S/AROUND 70
STILL LOOK GOOD BASED ON SOUNDINGS AND INCREASING WINDS/SKY COVER
THROUGH THE AFTERNOON LOOK GOOD AS WELL. UPDATED THE PFM TO COVER
THE HOURLY TEMP ADJUSTMENTS...BUT ZFP IS OK AND NO CHANGES TO THAT
PLANNED AT THIS TIME.

RH VALUES AGAIN THE BIGGEST CONCERN FOR FIRE WEATHER ISSUES TODAY
AND MINOR ADJUSTMENTS TO HOURLY TEMPS/DEW POINTS SHIFTED POTENTIAL
FOR SUB-20 PERCENT RH VALUES ACROSS NORTHWEST IOWA FOR THE LATE
AFTERNOON. HAVE EXPANDED THE EXTREME FIRE DANGER SOUTH TO COVER ALL
OF NORTHWEST IOWA...AND WILL HAVE TO WATCH THOSE ZONES FOR RED FLAG
POTENTIAL AS WARMEST TEMPERATURES ALONG WITH SLIGHTLY STRONGER WINDS
EXPECTED THERE AS WELL.

&&

.AVIATION...
VFR CONDITIONS THROUGH MONDAY MORNING. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BECOME POSSIBLE AFTER ABOUT 4Z ACROSS THE AREA
WITH THE BETTER CHANCES AT KFSD AND KHON.

&&

.PREV DISCUSSION...
VERY DRY SURFACE RIDGE WILL BEGIN TO SHIFT EAST TODAY AS LOW
PRESSURE DEVELOPS OVER WYOMING. SOUTHEAST FLOW WILL INCREASE ACROSS
THE AREA...AND WARM FRONT WILL APPROACH THE SOUTHERN EDGE OF THE
FORECAST AREA BY LATE IN THE DAY.  HAVE REDUCED DEW POINTS ACROSS
MUCH OF THE FORECAST AREA TODAY...WHICH WILL CREATE RH VALUES
CWA-WIDE OF 15-30 PERCENT THIS AFTERNOON.  BECAUSE OF THE LOW
RELATIVE HUMIDITIES AND SURFACE WINDS INCREASING OUT OF THE
SOUTHEAST...WILL SEE A VERY HIGH TO EXTREME FIRE DANGER ACROSS THE
FORECAST AREA.

MODEST LOW LEVEL JET OF 25 TO 30 KNOTS WITH THE GULF WIDE OPEN WILL
RESULT IN STRONG MOISTURE TRANSPORT TO THE AREA OVERNIGHT. MOISTURE
FLUX IS REALLY EXPECTED TO INCREASE AFTER 03Z...AND MAY BE ENOUGH TO
IGNITE ELEVATED THUNDERSTORMS AFTER 05Z TONIGHT. ELEVATED CAPES ARE
NOT ALL THAT IMPRESSIVE WITH A FEW HUNDRED J/KG OF CAPE...BUT MAY BE
ENOUGH TO GENERATE A FEW RUMBLES OF THUNDER.

WARM FRONT CONTINUES TO LIFT NORTH OF THE AREA MONDAY INTO TUESDAY
WITH STRONG SOUTHERLY FLOW DOMINATING. APPEARS AS THOUGH THE WARM
FRONT MAY HANG UP FOR A TIME ACROSS SOUTHWEST MINNESOTA BEFORE
CONTINUING NORTH...AND LINGERING CLOUD COVER MAY REALLY LIMIT MIXING
POTENTIAL ACROSS NORTHEAST QUADRANT OF FORECAST AREA. FURTHER TO THE
SOUTH...STRONG SURFACE HEATING GENERATES SOME ELEVATED CAPE. NAM
GENERATES ADDITIONAL ROUNDS OF CONVECTION THROUGHOUT THE DAY...BUT
COULD NOT IDENTIFY ANY ADDITIONAL TRIGGER MECHANISMS WITH UPPER
LEVEL RIDGE BUILDING AND FRONT SITUATED WELL OFF TO THE NORTH SO
ONLY KEPT A MENTION OF POPS ACROSS SOUTHWEST MINNESOTA MONDAY
AFTERNOON NEAR THE FRONT.  WITH STRONG SOUTHERLY FLOW MONDAY
NIGHT...TEMPERATURES SHOULD REMAIN IN THE 50S ACROSS THE ENTIRE AREA
FOR LOWS.  TUESDAY APPEAR AS THOUGH A WIND ADVISORY WILL BE LIKELY
WITH 30-40 KNOTS OF FLOW AT 925 HPA.

MODELS START TO DIVERGE ON THEIR SOLUTION ON WEDNESDAY AS THE
PROGRESSIVE GFS IS QUICK TO SHIFT THE COLD FRONT ASSOCIATED WITH THE
LOW TO THE EAST...HOWEVER...THE WAY THE LOW LIFTS TO THE NORTHEAST
DOES NOT LEND ITSELF TO A RAPID TRANSLATING FRONT AND ONCE AGAIN
FOLLOWED THE TREND OF THE ECMWF AND CANADIAN. BECAUSE OF
THIS...FOCUSED MOST OF THE POPS ASSOCIATED WITH THE COLD FRONT ON
WEDNESDAY...BUT BY THIS POINT THE WAVE HAS LOST A LOT OF ITS PUNCH
AND NOT MUCH IN THE WAY OF UPPER LEVEL SUPPORT FOR STORMS. MODEL
SOUNDINGS ARE ALSO SHOWING SOME DRYING...LIMITING THE AMOUNT OF
INSTABILITY.  IN LIGHT OF THIS...LIMITED POPS TO A 20-30 PERCENT
RANGE FOR NOW.

FRONT APPEARS TO LINGER ACROSS THE AREA ON THURSDAY BEFORE GETTING A
STRONGER PUSH ON FRIDAY.  DID NOT ALTER ANY OF THE FORECAST BEYOND
WEDNESDAY WITH ACTIVE WEATHER IN THE NEAR TERM. /BT

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

 JH
Hazardous weather outlook, Apr 11, 9:46 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
946 AM CDT SUN APR 11 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
946 AM CDT SUN APR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA AFTER
10 PM THIS EVENING INTO MONDAY MORNING. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

FLOODING...
THE JAMES RIVER WILL CONTINUE ABOVE FLOOD STAGE BUT WILL SLOWLY
FALL.

FIRE DANGER...
AN EXTREMELY DRY AIR MASS WILL REMAIN ACROSS THE AREA TODAY. THE
RELATIVE HUMIDITY WILL FALL TO 15 TO 30 PERCENT THIS AFTERNOON...
WITH LOWEST RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT EXPECTED
EAST OF A LINE FROM HURON SOUTH DAKOTA TO SIOUX CITY IOWA.  THIS
ALONG WITH INCREASING WINDS OUT OF THE SOUTHEAST WILL CREATE A
VERY HIGH TO EXTREME FIRE DANGER ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL LIFT NORTHEAST ACROSS THE AREA
MONDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

STRONG SOUTHERLY WINDS WILL DEVELOP ON MONDAY AND CONTINUE INTO
TUESDAY.  WINDS WILL BE STRONGEST ON TUESDAY RANGING FROM 20 TO
35 MPH WITH HIGHER GUSTS.

THERE IS A CHANCE OF SCATTERED THUNDERSTORMS TUESDAY NIGHT INTO
WEDNESDAY AS A COLD FRONT MOVES ACROSS THE AREA. SOME OF THESE
STORMS MAY BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Red Flag Warnings in Iowa, 2010Red Flag Warnings in Minnesota, 2010Red Flag Warnings in South Dakota, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.